Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this frost advisory at Oct 13, 2021, 3:56 AM CDT for 24 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas. It took effect at Oct 14, 2021, 3:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 3:56 AM CDT (08:56 UTC)
- In effect from
- Oct 14, 2021, 3:00 AM CDT
- Expired
- Oct 14, 2021, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WWUS73 KGID 130856 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 356 AM CDT Wed Oct 13 2021 KSZ005-006-017-NEZ039>041-046>048-060>062-072>075-082>085-132000- /O.NEW.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/ Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick- Dawson-Buffalo-Hall-Gosper-Phelps-Kearney-Adams-Furnas-Harlan- Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 356 AM CDT Wed Oct 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation Thursday morning. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From 3 AM to 10 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Rossi
4 follow-up statements
493 WWUS73 KGID 131933 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 233 PM CDT Wed Oct 13 2021 NEZ049-063-064-076-077-086-087-140345- /O.EXA.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/ Polk-Hamilton-York-Clay-Fillmore-Nuckolls-Thayer- Including the cities of Stromsburg, Osceola, Shelby, Polk, Aurora, York, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 233 PM CDT Wed Oct 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT THURSDAY... * WHAT...Temperatures as low as 36 degrees will result in at least patchy frost formation. * WHERE...Polk, Hamilton, York, Clay, Fillmore, Nuckolls and Thayer Counties. * WHEN...From 3 AM to 10 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KSZ005-006-017-NEZ039>041-046>048-060>062-072>075-082>085-140345- /O.CON.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/ Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick- Dawson-Buffalo-Hall-Gosper-Phelps-Kearney-Adams-Furnas-Harlan- Franklin-Webster- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, and Bladen 233 PM CDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT THURSDAY... * WHAT...Low temperatures of 32 to 36 degrees will result in frost formation. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From 3 AM to 10 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Thies
705 WWUS73 KGID 140246 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 946 PM CDT Wed Oct 13 2021 KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-141100- /O.CON.KGID.FR.Y.0005.211014T0800Z-211014T1500Z/ Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick- Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-Kearney- Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls- Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 946 PM CDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT THURSDAY... * WHAT...Temperatures as low as 36 degrees will result in at least patchy frost formation. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...From 3 AM to 10 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
546 WWUS73 KGID 140853 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 353 AM CDT Thu Oct 14 2021 KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-141500- /O.CON.KGID.FR.Y.0005.000000T0000Z-211014T1500Z/ Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick- Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-Kearney- Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls- Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 353 AM CDT Thu Oct 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 degrees will result in at least patchy frost formation. * WHERE...Portions of north central Kansas and central and south central Nebraska. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Rossi
019 WWUS73 KGID 141452 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 952 AM CDT Thu Oct 14 2021 KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-141600- /O.EXP.KGID.FR.Y.0005.000000T0000Z-211014T1500Z/ Phillips-Smith-Rooks-Valley-Greeley-Nance-Sherman-Howard-Merrick- Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-Kearney- Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-Nuckolls- Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Codell, Plainville, Stockton, Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Loup City, Sherman Reservoir, Litchfield, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 952 AM CDT Thu Oct 14 2021 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures are warming enough to allow the frost advisory to expire as expected. $$ Heinlein
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:51 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 13, 12:51 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1251 AM CDT Wed Oct 13 2021 .DISCUSSION...(This evening through Tuesday) Issued at 415 PM CDT Tue Oct 12 2021 Main forecast concerns are potential for severe storms tonight, strong post-system wind gusts, and then chances for frost several nights/mornings later this week and into the weekend. Summary... Strong SErly wind gusts will continue through this evening and into the overnight ahead of a line of potentially strong to severe thunderstorms along a cold front. This front will quickly sweep west to east through the area tonight, leaving dry conditions but strong Wrly wind gusts of 40-50 MPH for the daytime hrs Wed, strongest for areas W of Hwy 281. Conditions will quiet down and cool off for the remainder of the week and into next weekend, which will lead to nightly chances for late night/early morning frost for at least portions of the area. Fri night into Sat AM is best potential for widespread frost, and perhaps even some sub- freezing temperatures. Forecast Details... Clouds have quickly overspread the area this afternoon, as expected, in response to highly diffluent upper flow and strong low to mid level WAA associated with a potent upper level storm system shifting E/NE from the Four Corners into the Central Rockies. We've seen an uptick in the development of scat shwrs and iso tstms, esp. across our KS zones. However, much of what is currently on radar likely looks worse than it really is as a considerable amount of low level dry air remains, as indicated by widespread sfc Tds still in the 40s. Sfc T/Td spreads near 40F suggest many areas will see many virga next several hrs, but there are some heavier cores that could spit out a few hundredths through the mid evening hrs. The main issue, though, will be gusty SE winds of 30-40 MPH, likely higher, at times. The main line of tstms is expected to develop during the late aftn and early eve hours off to our W/SW, generally near and S of the CO/NE/KS border area, then quickly work their way W to E across the forecast area between 02Z and 09Z, with perhaps some lingering lighter activity over the E until 10Z-12Z. This is slightly slower than indicated 24 hrs ago, which doesn't seem too unreasonable given the primary upper vort lobe is just now crossing into W CO. Other than slightly slower timing, there hasn't been too much change to the overall expectations of how convection will unfold. Still have some questions as to how much instability this activity will have to work with and if this could keep our severe chcs pretty limited. However, the slightly slower timing will allow for a little extra time for moisture advection Moisture return thus far has been slow, but latest sfc obs show 50-55 Tds moving quickly N thru central and western KS, and this moisture return will only incr as the low level jet ramps up after sunset. Think this will give us generally 1000-1500 J/KG to work with (slightly less N of I-80, and perhaps has high as 1500-2000 J/KG, briefly, over our far S). Wind shear is very strong through the entire profile, which is certainly a positive for svr wx in areas of higher CAPE, but northern areas this may actually be a bit detrimental. As for primary threats, main concern is high winds. Model forecast soundings show 50+kt winds as low as 2K ft AGL, so it may not take much to get these higher winds to the sfc. But on the other hand, overnight timing and near sfc stable layer casts some doubt on how efficient the downward momentum transfer will be, esp. in areas with weak instability. Large hail remains a possibility given magnitude of shear and potential for embedded/transient supercell structures, but storm mode and modest mid level lapse rates/instability should keep this threat limited, esp N half of the area. Despite very strong low level shear, think greatest tornado potential will remain just S/SW of the area where surface based instability is greatest. Finally, model consensus is for most areas to see between 0.25-0.75", with iso areas seeing more or less. Behind the departing pcpn, focus then turns to strong, gusty W winds for the daytime hours Wednesday. Still not expecting anything worthy of High Wind Warning, but deterministic EC remains remarkably consistent in bringing at least low 50 MPH gusts into far W/NW zones. Other model guidance isn't quite as high, but situations like this where there is strong subsidence and unidirectional W flow within the boundary layer are usually pretty favorable for achieving peak efficiency in terms of momentum transfer to the sfc. So have essentially gone on the upper end of guidance in these areas, while other areas look to be more solidly 35 to 45 mph, maybe even weaker in northern KS. Highs will likely be cooler than today by at least several deg (mainly 60s), and it'll feel even cooler and more blustery. At least a good amount of sunshine will help offset this somewhat. The rest of the forecast is much calmer, and for at least a few days, on the cool side of normal. This will set the stage for nightly chances of frost for at least portions of the CWA mid week and into the weekend. Will likely need headlines as early as Wed night/Thu AM, and maybe even for a majority of the CWA, as forecast lows have been trending downward. This isn't exactly a huge surprise as sometimes the longer ranges of the NBM blend has a warm bias during cool/calm patterns. Models are slightly warmer Thu night into Fri AM in response to higher moisture/clouds associated with next upper disturbance. Still think all or most of the pcpn will stay SE of our CWA, but N/W portions could another round of frost potential depending on cld cover. Even cooler air will filter in behind this system for Fri night/Sat AM, and this looks like the best potential for CWA-wide frost concerns. Still looks like N and W zones could be sub-freezing, as well. Beyond this, models show another modest warm-up for the second half of the weekend and into early next week. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday) Issued at 1231 AM CDT Wed Oct 13 2021 A line of TSRAs will continue to affect both terminals for the next couple of hours with prevailing MVFR CIGS and temporary MVFR VSBYS accompanying the heavier showers...along with strong south to southeasterly winds. Otherwise...skies should become mostly clear by daybreak...with VFR conditions expected thereafter along with very strong southwesterly winds through the afternoon hours...eventually diminishing around sunset. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Thies AVIATION...Rossi
Hazardous weather outlook, Oct 12, 3:12 PM CDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 312 PM CDT Tue Oct 12 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 312 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Windy conditions will continue across the area this afternoon and into the overnight. Wind gusts of 40 to 50 MPH from the southeast will be possible this afternoon and into the evening hours. A line of strong to potentially severe thunderstorms is also expected to develop to our west and cross the local area late this evening and through the overnight hours. The main hazards with these storms will be severe thunderstorm wind gusts to around 60 mph... although isolated large hail to around the size of quarters will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong westerly winds with gusts of 40 to 50 MPH will be possible behind the departing disturbance Wednesday. The focus of the strongest winds will be primarily across portions of south central Nebraska near and west of Highway 281. Additionally, there will be nightly chances for frost development across various parts of the outlook area starting Thursday morning. At this time, Saturday morning appears to be most favored period for potentially widespread frost coverage, and possibly even sub-freezing temperatures in northern and western portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary late this evening and into the overnight hours. Reports of severe thunderstorm wind gusts...large hail...and rotating clouds are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Thies
In the hours before
Special weather statement, Oct 12, 10:18 PM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Hastings NE
1018 PM CDT Tue Oct 12 2021
KSZ005-017-NEZ082-083-130415-
Rooks KS-Phillips KS-Harlan NE-Furnas NE-
1018 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of Rooks, Phillips,
Furnas and southwestern Harlan Counties through 1115 PM CDT...
At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Norcatur to near Edmond to
near Hill City to 11 miles northeast of Voda. Movement was northeast
at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Logan around 1035 PM CDT.
Other locations in the path of these storms include Palco, Damar,
Beaver City, Prairie View, Nicodemus, Webster State Park, Hollinger,
Stamford, Speed, Stockton, Orleans, Glade and Alma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9963 4000 10019 4024 10020 4024 9947
3996 9919 3913 9918 3913 9961
TIME...MOT...LOC 0318Z 242DEG 43KT 3992 10014 3965 9991 3937 9991
3919 9990
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RossiSpecial weather statement, Oct 12, 11:22 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
1122 PM CDT Tue Oct 12 2021
NEZ060>062-072>075-083>085-130500-
Franklin NE-Buffalo NE-Adams NE-Webster NE-Hall NE-Phelps NE-
Kearney NE-Harlan NE-Dawson NE-Gosper NE-
1122 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of Franklin, western
Webster, Phelps, western Adams, Kearney, Buffalo, eastern Dawson,
eastern Harlan and western Hall Counties through MIDNIGHT CDT...
At 1122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Overton to Ragan to 8 miles south of
Harlan County Dam. Movement was northeast at 75 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Overton around 1125 PM CDT.
Elm Creek, Wilcox, Funk and Republican City around 1130 PM CDT.
Franklin, Axtell and Bloomington around 1135 PM CDT.
Minden, Amherst and Miller around 1140 PM CDT.
Other locations in the path of these storms include Upland, Campbell,
Pleasanton, Heartwell, Gibbon, Ravenna, Kenesaw, Bladen, Poole, Wood
River, Shelton, Roseland, Holstein and Prosser.
This includes Interstate 80 between mile markers 240 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
&&
LAT...LON 4105 9872 4089 9850 4001 9853 4000 9947
4027 9936 4070 9970 4105 9971
TIME...MOT...LOC 0422Z 228DEG 65KT 4068 9961 4032 9931 3995 9923
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RossiSpecial weather statement, Oct 12, 11:30 PM CDT, 4 hours 26 minutes before
Special Weather Statement
National Weather Service Hastings NE
1130 PM CDT Tue Oct 12 2021
KSZ005>007-017>019-NEZ083-130515-
Rooks KS-Jewell KS-Phillips KS-Smith KS-Osborne KS-Mitchell KS-
Harlan NE-
1130 PM CDT Tue Oct 12 2021
...Strong thunderstorms will impact portions of western Mitchell,
eastern Rooks, western Jewell, Smith, Osborne and eastern Phillips
Counties through 1215 AM CDT...
At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Harlan County Dam to 6 miles
southeast of Kirwin to near Natoma. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cedar around 1140 PM CDT.
Gaylord around 1145 PM CDT.
Other locations in the path of these storms include Portis, Harlan,
Tipton, Hunter, Ionia and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
&&
LAT...LON 3957 9914 4002 9926 4004 9918 4001 9918
4000 9919 4000 9825 3969 9817 3922 9817
3922 9849 3914 9849 3913 9913
TIME...MOT...LOC 0429Z 260DEG 45KT 3996 9916 3958 9906 3920 9906
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RossiSpecial weather statement, Oct 13, 12:12 AM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Hastings NE
1212 AM CDT Wed Oct 13 2021
KSZ006-007-018-019-NEZ084>086-130600-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-Franklin NE-Nuckolls NE-
Webster NE-
1212 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Mitchell, Jewell,
eastern Smith, eastern Osborne, southern Nuckolls, southeastern
Franklin and southern Webster Counties through 100 AM CDT...
At 1212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Riverton to near Bellaire to
near Downs to 9 miles northwest of Luray. Movement was northeast at
50 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Bellaire around 1215 AM CDT.
Downs and Lebanon around 1220 AM CDT.
Cawker City and Inavale around 1225 AM CDT.
Red Cloud, Glen Elder and Esbon around 1230 AM CDT.
Other locations in the path of these storms include Tipton, Mankato,
Guide Rock, Burr Oak, Hunter, Jewell, Randall and Bostwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
&&
LAT...LON 3942 9865 4010 9879 4017 9782 4000 9782
4000 9793 3922 9793 3922 9849 3913 9849
3913 9891
TIME...MOT...LOC 0512Z 245DEG 42KT 3994 9876 3973 9867 3944 9859 3921
9882
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
RossiLocal storm report, Oct 13, 12:49 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1249 AM CDT WED OCT 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND GST 2 ESE SMITH CENTER 39.76N 98.75W
10/12/2021 M55 MPH SMITH KS MESONET
REPORT FROM WLC-KKSSMITH15.
&&
REEDSpecial weather statement, Oct 13, 1:00 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Hastings NE
100 AM CDT Wed Oct 13 2021
KSZ007-019-NEZ086-087-130630-
Jewell KS-Mitchell KS-Thayer NE-Nuckolls NE-
100 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of Mitchell, Jewell,
southern Nuckolls and southern Thayer Counties through 130 AM CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Superior to Jewell to Victor. Movement was
northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Superior, Randall and Webber around 105 AM CDT.
Hardy and Montrose around 110 AM CDT.
Formoso around 115 AM CDT.
Asherville and Byron around 120 AM CDT.
Other locations in the path of these storms include Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central Kansas.
&&
LAT...LON 4000 9737 4000 9793 3922 9793 3922 9841
4007 9822 4012 9737
TIME...MOT...LOC 0600Z 243DEG 45KT 4000 9808 3965 9814 3925 9826
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:18 PM CDT | Special Weather Statement | GID | Furnas | 57 min |
| Oct 12, 11:22 PM CDT | Special Weather Statement | GID | Buffalo, Franklin, Hall, Kearney, Phelps | 38 min |
| Oct 12, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 42 min |
| Oct 12, 11:30 PM CDT | Special Weather Statement | GID | Jewell, Mitchell, Osborne, Smith | 45 min |
| Oct 13, 12:12 AM CDT | Special Weather Statement | GID | Jewell, Mitchell | 48 min |
| Oct 13, 1:00 AM CDT | Special Weather Statement | GID | Jewell, Mitchell | 30 min |
Nearby
Frost Advisories in Nebraska, 2021Frost Advisories in Kansas, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.